MAUDE Adverse Event Report: FHC, INC. WAYPOINT¿ SURGICAL KIT; NEUROLOGICAL STEREOTAXIC INSTRUMENT

FHC, INC. WAYPOINT¿ SURGICAL KIT; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 66-WP-SKS-00304
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 03/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 3/1 dr.(b)(6) informed fhc rep.About a possible fiducial infection in the patient (b)(6) (sn (b)(6)) during the dbs procedure on 2/27.He said it was the anterior-right fiducial.He wasn't sure if it was really an infection or fat necrosis.They didn't culture it, but proceeded as if it was an infection by removing the fiducial and cleaning the compromised area and isolating it so the case didn't cancel.Dr.(b)(6) confirmed the platform was stable and the case was completed successfully.Patient will come back the following week to get the ipg generator implanted.On 3/18 fhc reached out to dr.(b)(6) to follow up on any updates from this patient after his visit to get the generator.Dr.(b)(6) replied and said "so far, no issues.He came back for his second stage procedure and everything looked like it was healing appropriately.We will see him next in neurosurgery in a couple of months".There was no indication of larger harm to the patient.There was no indication of any failure or defect of the anchor screw (fiducial).Product was discarded.
 
Additional Manufacturer Narrative
Fhc is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by fhc, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Fhc has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, fhc, or its employees that the device, fhc or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Fhc objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
WAYPOINT¿ SURGICAL KIT
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
FHC, INC.
1201 main street
bowdoin ME 04287
Manufacturer (Section G)
FHC, INC.
1201 main street
bowdoin ME 04287
Manufacturer Contact
ms. moeykens
1201 main street
bowdoin, ME 04287
2076665651
MDR Report Key21734311
Report Number3002250546-2025-00002
Device Sequence Number14454862
Product Code HAW
UDI-Device Identifier00873263003046
UDI-Public00873263003046
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K092192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66-WP-SKS-00304
Device Catalogue Number66-WP-SKS
Device Lot Number300064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale